MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. HOYA ISERT 251; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. HOYA ISERT 251; INTRAOCULAR LENS
Model Number ISERT 251 (+25.50D)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/11/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results of manufacturers final investigaton: this event is one of two similar complaints that was received from the same hospital, however the incident happened in january.Based on extensive experiments, it was concluded that the most likely cause of the observed haptic breakage is a combination of moving the slider fast forward while applying upward force to the slider.This movement may cause the lens-down holder to deform, and if this happens an edge of the lens-downholder intended to guide the plunger applies unintended shear force on the trailing haptic.This unintended shear force may damage the haptic when it is pushed in its folded position, which can result into breakage of the trailing haplic as has been observed in our experiments.This scenario is a double fault condition with respect to the directions given in the ifu.The ifu has been reviewed and it is concluded that the steps described are sufficiently clear to prevent the failure mechanism from happening, if customers adhere to the instructions provided.
 
Event or Problem Description
Torn haptic was reported during iol insertion.The trailing haptic was stuck in the introducer.The iol was still used.Patient outcome is unknown at this time.The lens was not explanted.

Brand Name
HOYA ISERT 251
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
15335 fairfield ranch rd.
suite 250
chino hills, ca
Manufacturer (Section G)
HOYA CORPORATION MEDICAL DIVISION
2-7-5 naka-ochiai
shinjuku-ku
tokyo, 161-8 525
JA   161-8525
Manufacturer Contact
corina pierson
15335 fairfield ranch rd.
suite 250
chino hills, ca 
6803900
MDR Report Key5698387
Report Number3006723646-2016-00015
Device Sequence Number10929168
Product Code HQL
UDI-Device Identifier04547480450407
UDI-Public04547480450407
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2017
Device Model NumberISERT 251 (+25.50D)
Device Lot NumberAJ520
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2016
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/01/2016
Supplement Date Received by Manufacturer06/01/2016
Initial Report FDA Received Date06/03/2016
Supplement Report FDA Received Date06/03/2016
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown